MAUDE Adverse Event Report: BERCHTOLD GMBH & CO. KG OR-TABLE OPERON D 820 W/O LEG PLATE, US-RAIL, 120V W/O POWER DRIVE, PHENOLIC; TABLE, OPERATING-ROOM, ELECTRICAL

BERCHTOLD GMBH & CO. KG OR-TABLE OPERON D 820 W/O LEG PLATE, US-RAIL, 120V W/O POWER DRIVE, PHENOLIC; TABLE, OPERATING-ROOM, ELECTRICAL
Model Number OT 8204575
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the d820 table (s/n: (b)(4)) has been reported to drop intermittently when there is weight applied and they perform the level function.This has happened twice during the span of about 3 weeks.Neither patient was harmed, and neither was oversized.When the table was moved from different positions into 'level', the height dropped suddenly 4"-6".The initial reporter stated that the unintended movement occurred during a procedure after incision on one occasion.There were no reported injuries or adverse consequences.
 
Additional Manufacturer Narrative
It was reported to stryker that during a case, an operon d820 with sn (b)(4) appears to be dropping intermittently when there is weight applied and the table level function is actuated.This type of occurrence was reported to occur two times over the course of 3 weeks.On both occurrences the staff commented that ¿neither patient was harmed and neither patient was oversized.¿ it was also reported that when the table was moved from different positions into ¿level¿, the height dropped suddenly 4-6 inches¿.A stryker field service technician (sfst) was dispatched for investigation and the customer put the case on hold until 8 aug 2022.During the initial visit, the sfst performed functional testing on the table with patient weight but was unable to duplicate the issue.The sfst contacted the initial reporter at the account to gather additional details regarding the patients.The initial reporter stated that the unintended movement occurred during a procedure after incision on one occasion.There was no report of patient injury or injury to staff nor was there a delay in surgery.Both the service records and the device history record (dhr) for the surgical table were reviewed.According to the dhr the table was manufactured in 2012.There were no failures noted during the manufacturing or final quality inspection process.The service ticket database was reviewed and there were no prior service tickets entered into the system for this table.Based on the staff interviews, the physical evidence, the dhr and service history reviews, and the field service investigation the exact root cause of the unintended motion is unknown.The most probable root cause would be collision of the table with other equipment in the room or user error.This case is still under investigation.As was reported, there was no adverse event or reported injury to either the patient or surgical staff.If further information is obtained, a supplemental will be filed.

Brand Name
OR-TABLE OPERON D 820 W/O LEG PLATE, US-RAIL, 120V W/O POWER DRIVE, PHENOLIC
Common Device Name
TABLE, OPERATING-ROOM, ELECTRICAL
Manufacturer (Section D)
BERCHTOLD GMBH & CO. KG
ludwigstaler strasse 25
tuttlingen 78532
GM  78532
Manufacturer (Section G)
BERCHTOLD GMBH & CO. KG
ludwigstaler strasse 25
tuttlingen 78532
GM   78532
Manufacturer Contact
volker hornscheidt
ludwigstaler strasse 25
tuttlingen 78532
GM   78532
74611810
MDR Report Key15262923
Report Number0008010153-2022-00009
Device Sequence Number5542313
Product Code GDC
UDI-Device Identifier07613327170009
UDI-Public07613327170009
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberOT 8204575
Device Catalogue NumberOT 8204575
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2022
Initial Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown